My 21 year old son is presently on acutane. He's done one blood test and it shows a high liver count. Should I be concerned. Can he continue his treatment since it's about 6 weeks that he's on it. He has to stay on it for a total of 4 months.
What is the Maximum You Can Take when on Acutane?
Doctor Answers (1)
High liver count while on Accutane
I'm unsure what his count is, or what mg of the medication he's taking, so I'm going to be general here. If your son wants to get rid of his acne, Accutane is the right solution. The liver rebounds very quickly and his levels will return to his normal range after stopping the medication. There won't be permanent damage as the liver repairs itself. Based on the fact that he's 21, he should have a more limited amount of alcohol while taking Accutane too. I wouldn't be concerned about his levels, as they will resolve when he stops the medication. I would keep him on the Accutane for the 4 months and let him get rid of his acne.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.